How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Hello, I have Blushing without no reason. I have done 5

This answer was rated:


I have Blushing without no reason. I have done 5 sessions of EAP
before, it was useful but I am still blushing.

There is any medication to stop Blushing? or do I need surgery?

Thank you...
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

Having surgery is not advisable. Even though it is minimally invasive, and done by a vascular surgeon, and only takes about 40 minutes, endoscopic sympathectomy procedure (ETS) can have some devastating side-effects.

They include loss of feelings on the face and in some locations above the shoulders, a decrease in the ability to sweat, impeding the cooling off of skin during the warm season. It can even affect areas of the back, groin and thighs, and even damage to the lungs or heart. Those risks are reason enough to avoid it.

You might try more counseling with a different therapist, or even try some beta blockers such as propranolol (Inderal). This would be the medication of choice.

I believe that you should try the medication and consider very seriously about the risks of getting surgery. It seems that the risks are too high.

I wish you great success.

Warm regards,

Elliott Sewell LPCC, NCC, CCMHC
Customer: replied 4 years ago.

I found online some medication for bluhing


Is propranolol the best one with less side effects?

If so, is it over the counter by the same name propranolol or I need prescription?

and how often I can take it (what is the dose)?


Dear Rimon,

Propranolol is a blood pressure medication of the beta blocker variety, and is also widely prescribed for performance or social anxiety. It may work if your blushing is driven by social anxiety.

I noticed that the pharmaceutical company did not sell the more restricted benzodiazepines such as alprazolam and diazepam, so perhaps it is legitimate.

Your regular physician would probably give you a prescription for propranolol (Inderal), which should be taken at the dose of10-40 mg of propranolol 20-30 minutes before the anxiety-provoking situation (such as an interview or speech or performance). or 10-20 mg 2-3 times a day if you need it on a daily basis. Maximum dosage 30-40 mg 3 times a day, according to the website you included. Check with your doctor to see that it is compatabible with any other medication you may be taking.

It is a prescription medication and because it is also lowering your blood pressure, it might lower the pressure of blood flowing into your facial area.

I wish you great success and I am so glad that you are not considering surgery.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC

Customer: replied 4 years ago.

Thanks a lot for your fast response and all your good answers. If I don't like to discuss my blushing issue with my family doctor or with a psychiatry,

1- There is any medication does not required prescription that you can recommend?

2- What do you think of Eredicane? it's not prescription product but I don't know does give the same result or not?



Thank you so much...

Dear Rimon,

Eradicane is GABA (mostly) and a few other ingredients. It might help some. If you want to get GABA (or the other ingredients go to Piping Rock, where I get my supplements.

You could go to the site that you mentioned above, and get the propranolol from them for a decent price.

If you pledge that you are an adult and have this problem, they will sell you the medicine.

You can try one, or the other, or both.

The propranolol will work better, but you can try the GABA or the Eradicane. You have had this problem for awhile and you may as well start with the non-prescription drugs. If they do not help, and they may not, then you can try the beta blocker (propranolol).

If I have helped, please leave me some positive feedback so that JustAnswer can credit me for my work. Thank you so much.

I wish you great success in relieving this embarrassing symptom.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Thank you so much, Rimon. I wish you great success.


Related Mental Health Questions